MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1669H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what were current symptoms following the index surgical procedure? onset date? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra-op? were cultures performed? results? other relevant patient history/concomitant medications.Lot # for the ethilon suture.Will product for the same product code/lot number be returned for evaluation? return date, tracking information? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent a carpal tunnel procedure on an unknown date and suture was used.The area around the incision was infected and the skin around the incision was red.The patient was treated with antibiotics.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch pjj360, 1669h55 and no non-conformances were identified.

Brand Name
ETHLN BLK 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9723200
Report Number2210968-2020-01259
Device Sequence Number3220999
Product Code GAR
UDI-Device Identifier10705031001879
UDI-Public10705031001879
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number1669H
Device Catalogue Number1669H
Device Lot NumberPJJ360
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/11/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;